Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 101, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 23, 2013, 2:04 PM EDT for 4 counties in Indiana. It was in force for 41 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2013, 2:04 PM EDT (18:04 UTC)
- Expired
- Jul 23, 2013, 2:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brown County, IN, Jackson County, IN, Lawrence County, IN, Monroe County, IN
The radar
The Indianapolis radar (KIND), 68 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 2:15 PM EDT | TSTM WND DMG | 6 Sw Bloomington, IN | A FEW TREES DOWN SOUTHWEST OF BLOOMINGTON |
| Jul 23, 2:35 PM EDT | TSTM WND DMG | 2 E Bloomington, IN | 1.25 INCH TREE BRANCHES DOWN...NOT 1.25 INCH HAIL |
| Jul 23, 2:35 PM EDT | TSTM WND GST 60 | 2 E Bloomington, IN | SEVERAL TREE BRANCHES DOWN. |
| Jul 23, 2:35 PM EDT | HAIL 1.25 | 2 E Bloomington, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 1:54 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1753 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
804
WUUS53 KIND 231804
SVRIND
INC013-071-093-105-231845-
/O.NEW.KIND.SV.W.0101.130723T1804Z-130723T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
204 PM EDT TUE JUL 23 2013
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BROWN COUNTY IN SOUTH CENTRAL INDIANA...
NORTHWESTERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
NORTHEASTERN LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
MONROE COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 245 PM EDT
* AT 159 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
BLOOMINGTON...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...WHITEHALL...INDIANA UNIVERSITY...SMITHVILLE...MONROE
RESERVOIR...WOODVILLE HILLS...CHARLES DEAM WILDERNESS...
ELKINSVILLE...STORY...NORMAN AND STONE HEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
INDIANAPOLIS.
&&
LAT...LON 3913 8668 3922 8669 3927 8666 3912 8613
3890 8628
TIME...MOT...LOC 1804Z 295DEG 26KT 3917 8660
HAIL...1.00IN
WIND...60MPH
$$
MRD/CP3 follow-up statements
334
WWUS53 KIND 231821
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
221 PM EDT TUE JUL 23 2013
INC013-071-093-105-231845-
/O.CON.KIND.SV.W.0101.000000T0000Z-130723T1845Z/
MONROE IN-LAWRENCE IN-JACKSON IN-BROWN IN-
221 PM EDT TUE JUL 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BROWN...NORTHWESTERN JACKSON...NORTHEASTERN LAWRENCE AND SOUTHERN
MONROE COUNTIES UNTIL 245 PM EDT...
AT 218 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLOOMINGTON...
AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SMITHVILLE...WOODVILLE HILLS...MONROE RESERVOIR...CHARLES DEAM
WILDERNESS...ELKINSVILLE...NORMAN AND STORY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
INDIANAPOLIS.
&&
LAT...LON 3919 8663 3920 8657 3911 8614 3890 8628
3913 8668
TIME...MOT...LOC 1821Z 319DEG 12KT 3912 8658
HAIL...1.00IN
WIND...60MPH
$$
MRD/CP588
WWUS53 KIND 231838
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
238 PM EDT TUE JUL 23 2013
INC071-093-231848-
/O.CAN.KIND.SV.W.0101.000000T0000Z-130723T1845Z/
LAWRENCE IN-JACKSON IN-
238 PM EDT TUE JUL 23 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JACKSON AND
NORTHEASTERN LAWRENCE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED
AREA.
LAT...LON 3899 8644 3910 8662 3918 8658 3916 8647
3911 8628 3899 8634
TIME...MOT...LOC 1838Z 290DEG 20KT 3910 8647
$$
INC013-105-231845-
/O.CON.KIND.SV.W.0101.000000T0000Z-130723T1845Z/
MONROE IN-BROWN IN-
238 PM EDT TUE JUL 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BROWN AND SOUTHERN MONROE COUNTIES UNTIL 245 PM EDT...
AT 236 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLOOMINGTON...
AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MONROE RESERVOIR AND CHARLES DEAM WILDERNESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
INDIANAPOLIS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3899 8644 3910 8662 3918 8658 3916 8647
3911 8628 3899 8634
TIME...MOT...LOC 1838Z 290DEG 20KT 3910 8647
HAIL...1.00IN
WIND...60MPH
$$
MRD/CP909
WWUS53 KIND 231843
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
243 PM EDT TUE JUL 23 2013
INC013-105-231854-
/O.EXP.KIND.SV.W.0101.000000T0000Z-130723T1845Z/
MONROE IN-BROWN IN-
243 PM EDT TUE JUL 23 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BROWN AND
SOUTHERN MONROE COUNTIES WILL EXPIRE AT 245 PM EDT/145 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
LAT...LON 3899 8644 3910 8662 3918 8658 3916 8647
3911 8628 3899 8634
TIME...MOT...LOC 1844Z 290DEG 20KT 3909 8643
$$
MRD/CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:39 PM EDT, 25 minutes earlier.
Area forecast discussion, Jul 23, 1:39 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 139 PM EDT TUE JUL 23 2013 .UPDATE... THE LONG TERM SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 353 AM EDT TUE JUL 23 2013 SCATTERED THUNDERSTORMS WILL BE THE RULE TODAY AS A COLD FRONT FROM SOUTHERN LAKE MICHIGAN TO THE CENTRAL PLAINS SWEEPS SOUTH ACROSS OUR AREA THIS AFTERNOON. A FEW STORMS MAY LINGER INTO OUR FAR SOUTH THIS EVENING. OTHERWISE...DRY AND UNSEASONABLY COOL WEATHER WILL BE THE RULE WEDNESDAY AND THURSDAY AND WITH SLIGHTLY WARMER TEMPERATURES BUT STILL DRY FRIDAY. MODELS INDICATE AN UPPER TROUGH WILL REMAIN OVER THE GREAT LAKES AND NORTHEAST STATES THROUGH EARLY NEXT WEEK. ANOTHER COLD FRONT WILL MOVE SOUTHEAST ACROSS OUR REGION AROUND SATURDAY BRINGING ANOTHER ROUND OF THUNDERSTORMS AROUND THAT TIME. OTHERWISE...DRY WEATHER WILL BE THE RULE FRIDAY AND AGAIN EARLY NEXT WEEK. TEMPERATURES WILL ALSO REMAIN A LITTLE COOLER THAN NORMAL FOR THIS TIME OF YEAR. && .NEAR TERM /TODAY/... ISSUED AT 353 AM EDT TUE JUL 23 2013 RADAR INDICATES A LINE OF SHOWERS AHEAD OF THE COLD FRONT FROM SOUTH BEND TO NEAR LAFAYETTE TO EAST CENTRAL ILLINOIS. THIS LINE HAS BEEN WEAKENING AND RAPID REFRESH INDICATES THAT IT MAY BRIEFLY DISSIPATE BY MID MORNING. HOWEVER THE COMBINATION OF A COLD FRONT MOVING INTO OUR REGION AND A VERY WARM UNSTABLE AIRMASS WILL CAUSE THUNDERSTORMS TO REDEVELOP BY EARLY AFTERNOON. MODEL CAPES OF UP TO 5000 J/KG ARE INDICATED ACROSS OUR SOUTH THIS AFTERNOON. THIS IS BASED ON SURFACE DEWPOINTS IN THE UPPER 70S WHICH MAY BE A LITTLE BIT HIGH. NERVELESS A VERY UNSTABLE AIRMASS WILL BE ACROSS OUR REGION...ESPECIALLY SOUTH. SPC HAS OUR SOUTHWEST IN A SLIGHT RISK OF SEVERE THUNDERSTORMS. WILL RAISE A POPS A LITTLE MOST AREAS...ESPECIALLY SOUTH THIS AFTERNOON. HIGHS TEMPERATURES TODAY WILL RANGE FROM THE LOWER 80S NORTH TO NEAR 90 SOUTH. WENT SLIGHTLY ABOVE A MOS BLEND IN THE NORTH... OTHERWISE NO SIGNIFICANT CHANGES MADE. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... ISSUED AT 353 AM EDT TUE JUL 23 2013 A FEW THUNDERSTORMS MAY LINGER IN OUR FAR SOUTH THIS EVENING. OTHERWISE...DRY AND COOLER WEATHER WILL BE THE RULE THROUGH THURSDAY NIGHT AS HIGH PRESSURE OVER THE UPPER MIDWEST BUILDS SOUTHEAST ACROSS OUR REGION. THE NAM INDICATES 850 MB TEMPERATURES AS LOW AS +7 DEGREES WEDNESDAY WHILE THE GFS IS CLOSER TO +10. ON WEDNESDAY AFTERNOON THE NAM HAS TWO METER TEMPERATURES IN THE LOWER 70S WITH MID 70S SOUTH. THIS WILL RESULT IN PLEASANT TEMPERATURES. WENT NEAR OR SLIGHTLY ABOVE A MOS BLEND ON TEMPERATURES FOR HIGHS BOTH WEDNESDAY AND THURSDAY AS THERE WILL BE LOTS OF SUNSHINE. DAYTIME TEMPERATURES WILL BE A FEW DEGREES WARMER THURSDAY AS COLD ADVECTION DECREASES. A MOS BLEND ON TEMPERATURES SEEM REASONABLE MOST AREAS...ALTHOUGH I TWEAKED THEM UP A DEGREE OR TWO IN SOME AREAS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... ISSUED AT 140 PM EDT TUE JUL 23 2013 MOST SIGNIFICANT DIFFERENCE BETWEEN MODELS TIMING OF LOW PRESSURE SYSTEM PASSING OVER WEEKEND...WHICH WILL IN TURN AFFECT POPS. IN SUCH SITUATIONS CONSENSUS WORKS WELL. CAN JUST STICK WITH INITIALIZION FROM REGION. && .AVIATION /DISCUSSION FOR THE 231800Z TAF ISSUANCE/... ISSUED AT 1158 AM EDT TUE JUL 23 2013 A COLD FRONT HAS NOT YET REACHED CENTRAL INDIANA AT THIS HOUR BUT SHOULD EVENTUALLY MOVE VERY QUICKLY THROUGH THE HOURS OF 19-00Z. THERE HAS BEEN VERY LITTLE DEVELOPMENT UPSTREAM...AND THE BULK OF THE GUIDANCE HAS NOT HANDLED THIS FEATURE VERY WELL...SAVE FOR THE HRRR WHICH IS BASICALLY KEEPING MOST OF CENTRAL INDIANA DRY FOR THE FRONTAL PASSAGE. IT DEPICTS A WEAK LINE FORMING AROUND 20Z...AND THEN QUICKLY DISSIPATING. SO THERE IS VERY LITTLE CONFIDENCE IN POPS AT THIS TIME AND WILL CONTINUE TO OMIT ANY MENTION OF SHOWERS OF TS FOR NOW. IF DEVELOPMENT OCCURS LATER IN THE AFTERNOON THEN THIS CAN BE TIMED IN THE TAFS. SUSTAINED WIND SPEEDS WILL RANGE BETWEEN 6 TO 12 KTS WITH SOME GUSTS UP TO 20 KTS THIS AFTERNOON AND EVENING. POST FRONT...WINDS WILL BECOME NORTHERLY THIS EVENING AT 5 TO 10 KTS. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...JH LONG TERM....JK AVIATION...SMF VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jul 23, 9:04 AM EDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 904 AM EDT TUE JUL 23 2013 INZ021-028>031-035>049-051>054-241315- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- 904 AM EDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND MAY LINGER INTO THIS EVENING ACROSS THE FAR SOUTH. A FEW STRONG STORMS WITH GUSTY WINDS SMALL HAIL...HEAVY RAIN AND FREQUENT LIGHTNING MAY OCCUR. HOWEVER WE ARE NOT EXPECTING AN OUTBREAK OF SEVERE WEATHER FOR AREAS ALONG AND NORTHEAST OF A LINE FROM VINCENNES TO SHELBYVILLE AT THIS TIME. HAZARDS: THUNDERSTORMS...LIGHTNING...GUSTY WINDS...HAIL AND HEAVY RAIN. TIMING: THE STRONGEST STORMS ARE POSSIBLE THIS AFTERNOON. DISCUSSION: SCATTERED THUNDERSTORMS WILL REDEVELOP BY AFTERNOON AS A COLD FRONT MOVES SOUTH INTO OUR REGION. COOLER AND DRIER AIR BEHIND THE FRONT WILL CAUSE THUNDERSTORMS TO END TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: DRY AND MILD WEATHER WILL BE THE RULE MOST OF THIS PERIOD. HOWEVER A FEW THUNDERSTORMS ARE POSSIBLE AROUND SATURDAY. WE ARE NOT EXPECTING ANY OF THESE TO BE SEVERE AT THIS TIME. DISCUSSION: HIGH PRESSURE OVER THE UPPER MIDWEST WILL MOVE SOUTHEAST ACROSS OUR REGION OVER THE NEXT SEVERAL DAYS. ANOTHER COLD FRONT WILL MOVE ACROSS OUR REGION AROUND SATURDAY. AFTER IT MOVES THROUGH HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ055>057-060>065-067>072-241315- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 904 AM EDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON AND EARLY TONIGHT. IN ADDITION THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. HEAT INDEX VALUES OF 95 TO 100 DEGREES ARE POSSIBLE THIS AFTERNOON. HAZARDS: THUNDERSTORMS...LARGE HAIL...DAMAGING WINDS...HEAT INDEX VALUES OF 95 TO 100. TIMING: MAINLY THIS AFTERNOON. DISCUSSION: SCATTERED THUNDERSTORMS WILL DEVELOP BY AFTERNOON AS A COLD FRONT MOVES SOUTH INTO OUR REGION. COOLER AND DRIER AIR BEHIND THE FRONT WILL CAUSE THUNDERSTORMS TO END TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: DRY AND MILD WEATHER WILL BE THE RULE MOST OF THIS PERIOD. HOWEVER A FEW THUNDERSTORMS ARE POSSIBLE AROUND SATURDAY. WE ARE NOT EXPECTING ANY OF THESE TO BE SEVERE AT THIS TIME. DISCUSSION: HIGH PRESSURE OVER THE UPPER MIDWEST WILL MOVE SOUTHEAST ACROSS OUR REGION OVER THE NEXT SEVERAL DAYS. ANOTHER COLD FRONT WILL MOVE ACROSS OUR REGION AROUND SATURDAY. AFTER IT MOVES THROUGH HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
In the hours before
Special weather statement, Jul 23, 1:46 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
146 PM EDT TUE JUL 23 2013
INZ060-067-231830-
KNOX-SULLIVAN-
146 PM EDT TUE JUL 23 2013
...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN KNOX AND SOUTHERN
SULLIVAN COUNTIES UNTIL 230 PM EDT...
AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SULLIVAN...OR 14 MILES EAST
OF ROBINSON...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PAXTON...
CARLISLE...
OAKTOWN...
FREELANDVILLE...
EDWARDSPORT...
SANDBORN...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3908 8747 3894 8724 3891 8724 3891 8718
3890 8717 3882 8723 3876 8738 3904 8756
TIME...MOT...LOC 1746Z 316DEG 15KT 3901 8747
MRD/CPSpecial weather statement, Jul 23, 2:01 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
201 PM EDT TUE JUL 23 2013
INZ062-063-231830-
BROWN-MONROE-
201 PM EDT TUE JUL 23 2013
...STRONG THUNDERSTORM ADVISORY FOR SOUTHWESTERN BROWN AND MONROE
COUNTIES UNTIL 230 PM EDT...
AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF BLOOMINGTON...MOVING SOUTHEAST AT
30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BLOOMINGTON...
WHITEHALL...
INDIANA UNIVERSITY...
SMITHVILLE...
FAIRFAX STATE RECREATION AREA...
MONROE RESERVOIR...
WOODVILLE HILLS...
YELLOWWOOD LAKE...
CHARLES DEAM WILDERNESS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3899 8644 3911 8668 3926 8668 3919 8626
3905 8627 3905 8632 3901 8632 3899 8634
TIME...MOT...LOC 1801Z 295DEG 26KT 3917 8662
MRD/CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:46 PM EDT | Special Weather Statement | IND | Sullivan | 44 min |
| Jul 23, 2:01 PM EDT | Special Weather Statement | IND | Monroe | 29 min |
| Jul 23, 2:16 PM EDT | Tornado Warning | IND | Monroe | 29 min |
| Jul 23, 2:24 PM EDT | Severe Thunderstorm Warning | IND | Greene | 36 min |
| Jul 23, 2:47 PM EDT | Severe Thunderstorm Warning | IND | Brown, Greene, Jackson, Lawrence, Monroe | 28 min |
| Jul 23, 3:07 PM EDT | Areal Flood Warning | IND | Monroe | 3 hr |
| Jul 23, 3:25 PM EDT | Areal Flood Advisory | IND | Jackson, Lawrence | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.